Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 200, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 23, 2004, 3:01 PM CST for Maverick County, Texas. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 3:01 PM CST (21:01 UTC)
- Expired
- Nov 23, 2004, 4:15 PM CST
- In force
- 74 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 232101
SVREWX
TXC323-232215-
/X.NEW.KEWX.SV.W.0032.041123T2101Z-041123T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
MAVERICK
* UNTIL 415 PM CST
* AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF QUEMADO...AND MOVING EAST AT 30 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2907 10076 2890 10074 2868 10048 2866 10013
2908 10012
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 2:15 PM CST, 46 minutes earlier.
Area forecast discussion, Nov 23, 2:15 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CST TUE NOV 23 2004 .DISCUSSION... UPR LOW KICKING NE ACRS W TX THIS AFTN WITH ASSOCIATED CDFNT PUSHING INTO THE HILL COUNTRY. TWO AREAS OF CONVECTION THIS AFTN... ONE WAS ELEVATED ASSOCIATED WITH THE UPR LOW IN W TX AND EXPECT SOME OF THIS TO SKIRT THE NW COUNTIES THIS EVENING. THE OTHER AREA THE SVR LINE SLOWLY EXITING THE ERN COUNTIES ALONG A PRE-FRONTAL TROF. A DRY PUNCH OF SWLY WINDS AT THE LOW-MID LEVELS...LIKELY CAPPING CONVECTION OVER THE SWRN CWA THIS AFTN. AM STILL CONCERNED WITH HEATING OVER THE HILL COUNTRY AND UPR COLD POOL WHERE THERE COULD BE SCT REDEVELOPMENT WITH THE CDFNT OVER THE NEXT FEW HOURS AND CONTG ACRS THE NE/ERN CWA THIS EVENING WITH A THREAT OF LARGE HAIL. WILL LEAVE FFA AS IS AND EXPIRE WITH A PRE-1ST PERIOD TO INCLUDE TWO HOURS OF THE WATCH. WITH THE DEVELOPING SWLY LOW LEVEL FLOW AND LOWERING DEW PTS EXPECT FLASH FLOOD THREAT TO BE ON THE DECREASE AND VERY LOCALIZED AS STORMS WILL BE MOVG AT A GOOD CLIP. FORECAST OF CLEARING/COLDER FOR THE REMAINDER OF THE WEEK WITH A PSBL FREEZE BY THANKSGIVING MORNING IN LOW SPOTS OVER THE HILL COUNTRY. A DRY RE-ENFORCING CDFNT EARLY SATURDAY...THEN RETURNING MOISTURE SUNDAY NIGHT WITH INCREASING POPS MON/TUE AS ANOTHER LOW DIGS INTO THE SW CONUS...WHILE A CDFNT DROPS SWD INTO THE AREA WITH OVERRUNNING CLOUDS/PCPN AHEAD OF THE LOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 62 41 61 / 80/30 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 49 59 34 61 / 80/30 0 0 0 DEL RIO INTL AIRPORT 46 66 40 66 / 40/10 0 0 0 SAN ANTONIO INTL AIRPORT 51 62 38 64 / 50/20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING UNTIL 6 PM EAST HILL COUNTRY/SOUTH CENTRAL SECTIONS. TOR 885 TIL 03Z LAVACA AND FAYETTE COUNTIES. && 01/03
Hazardous weather outlook, Nov 23, 6:00 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 6 PM THIS EVENING ALONG AND EAST OF A MOUNTAIN HOME TO PEARSALL LINE. THIS MORNING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE NORTH OF A WARM FRONT THAT WILL MOVE NORTH ACROSS SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE. THIS AFTERNOON AND EVENING...A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE OR COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING.
In the hours before
Special weather statement, Nov 23, 1:30 PM CST, 1 hour 31 minutes before
TXZ171>173-186>194-204>209-219>225-231945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 130 PM CST TUE NOV 23 2004 ...FLASH FLOOD WARNINGS WERE ALLOWED TO EXPIRE AT 1:15 PM FOR WILLIAMSON...TRAVIS...BURNET...HAYS AND BLANCO COUNTIES... ...FLASH FLOOD WARNINGS WERE ALLOWED TO EXPIRE AT 1:30 PM FOR KENDALL...COMAL...AND BEXAR COUNTIES... ...TORNADO WARNING IN EFFECT UNTIL 1:45 PM FOR FAYETTE COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 2:00 PM FOR FAYETTE COUNTY... ...A TORNADO WATCH IN EFFECT UNTIL 3:00 PM FOR AREAS ALONG AND EAST OF A BURNET TO HONDO LINE AND NORTH OF A HONDO TO HALLETTSVILLE LINE... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... SCATTERED SHOWERS AND THUNDERSTORMS ARE GRADUALLY SHIFTING EAST INTO EAST CENTRAL AND SOUTHEAST TEXAS ALONG AND EAST OF A TAYLOR TO CAMPBELLTON LINE. ADDITIONAL STRONG THUNDERSTORMS WILL ENTER THE EDWARDS PLATEAU AND HILL COUNTRY...AND OTHER STRONG THUNDERSTORMS COULD DEVELOP ANYWHERE IN THE FLASH FLOOD WATCH AREA DURING THE TIME OF MAXIMUM HEATING. THE TORNADO THREAT WILL GRADUALLY SHIFT EAST AND OUT OF SOUTH CENTRAL TEXAS BY 3 PM. HOWEVER...ISOLATED SEVERE STORMS WITH HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH AT LEAST 6 PM.
Local storm report, Nov 23, 1:37 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG CEDAR CREEK 30.08N 97.50W
11/23/2004 BASTROP TX LAW ENFORCEMENT
TREES DOWN IN CEDAR CREEK.
&&
DCLocal storm report, Nov 23, 1:40 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0137 PM TORNADO LA GRANGE 29.91N 96.88W
11/23/2004 FAYETTE TX LAW ENFORCEMENT
A SMALL TORNADO KNOCKED OVER A SMALL UNIHABITED BLDG ON
REYNOLDS STREET.
&&
DCSpecial weather statement, Nov 23, 1:42 PM CST, 1 hour 19 minutes before
TXZ171>173-186>194-204>209-219>225-232030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 142 PM CST TUE NOV 23 2004 ...TORNADO WARNING IN EFFECT UNTIL 2:30 PM FOR FAYETTE COUNTY... ...A TORNADO WATCH IN EFFECT UNTIL 3:00 PM FOR AREAS ALONG AND EAST OF A BURNET TO HONDO LINE AND NORTH OF A HONDO TO HALLETTSVILLE LINE... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 142 PM...NO FLASH FLOOD WARNINGS WERE IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS ARE GRADUALLY SHIFTING EAST INTO EAST CENTRAL AND SOUTHEAST TEXAS ALONG AND EAST OF A TAYLOR TO CAMPBELLTON LINE. ADDITIONAL STRONG THUNDERSTORMS WILL ENTER THE EDWARDS PLATEAU AND HILL COUNTRY...AND OTHER STRONG THUNDERSTORMS COULD DEVELOP ANYWHERE IN THE FLASH FLOOD WATCH AREA DURING THE TIME OF MAXIMUM HEATING. THE TORNADO THREAT WILL GRADUALLY SHIFT EAST AND OUT OF SOUTH CENTRAL TEXAS BY 3 PM. HOWEVER...ISOLATED SEVERE STORMS WITH HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH AT LEAST 6 PM.
Special weather statement, Nov 23, 2:10 PM CST, 51 minutes before
TXZ171>173-186>194-204>209-219>225-232200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 210 PM CST TUE NOV 23 2004 ...TORNADO WARNING CANCELED FOR FAYETTE COUNTY... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT THROUGH 4:00 PM FOR FAYETTE COUNTY... ...A TORNADO WATCH IN EFFECT UNTIL 9:00 PM FOR FAYETTE AND LAVACA COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 6:00 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 210 PM...NO WARNINGS WERE IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY CLEARED TO AREAS ALONG AND EAST OF A GEORGETOWN TO CUERO LINE. HOWEVER...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL EXPAND INTO SOUTH CENTRAL TEXAS FROM THE WEST BY 4 PM. OTHER SEVERE THUNDERSTORMS COULD DEVELOP OVERHEAD ANYWHERE IN THE FLASH FLOOD WATCH AREA DURING THE TIME OF MAXIMUM HEATING. THE TORNADO THREAT WILL GRADUALLY SHIFT EAST AND OUT OF SOUTH CENTRAL TEXAS BY 3 PM. HOWEVER...ISOLATED SEVERE STORMS WITH HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH AT LEAST 6 PM.
Special weather statement, Nov 23, 2:46 PM CST, 15 minutes before
TXZ202-217-232130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 246 PM CST TUE NOV 23 2004 AT 246 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF QUEMADO...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL LIKELY REMAIN SEVERE AS IT MOVES INTO NORTHERN MAVERICK COUNTY BY 315 PM. A SEVERE THUNDERSTORM WILL PROBABLY BE ISSUED BY 3 PM FOR MAVERICK COUNTY AND POSSIBLY KINNEY COUNTY. THE PRIMARY THREAT FOR THIS STORM IS FOR LARGE HAIL UP TO GOLFBALL SIZE AND WIND GUSTS TO 60 MPH.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:39 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 23, 8:51 AM CST | Severe Thunderstorm Warning | EWX | Travis | 54 min |
| Nov 23, 9:19 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 4 hr |
| Nov 23, 9:33 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 4 hr |
| Nov 23, 9:44 AM CST | Tornado Warning | EWX | Travis | 31 min |
| Nov 23, 10:01 AM CST | Severe Thunderstorm Warning | EWX | Comal | 59 min |
| Nov 23, 10:09 AM CST | Severe Thunderstorm Warning | EWX | Williamson | 66 min |
| Nov 23, 10:23 AM CST | Severe Thunderstorm Warning | EWX | Hays | 67 min |
| Nov 23, 10:38 AM CST | Tornado Warning | EWX | Williamson | 22 min |
| Nov 23, 10:59 AM CST | Tornado Warning | EWX | Williamson | 16 min |
| Nov 23, 11:20 AM CST | Severe Thunderstorm Warning | EWX | Caldwell | 55 min |
| Nov 23, 11:26 AM CST | Severe Thunderstorm Warning | EWX | Travis | 34 min |
| Nov 23, 11:41 AM CST | Severe Thunderstorm Warning | EWX | Bastrop | 64 min |
| Nov 23, 1:04 PM CST | Severe Thunderstorm Warning | EWX | Fayette | 56 min |
| Nov 23, 1:09 PM CST | Tornado Warning | EWX | Fayette | 36 min |
| Nov 23, 1:38 PM CST | Tornado Warning | EWX | Fayette | 52 min |
| Nov 23, 3:36 PM CST | Tornado Warning | EWX | Maverick | 24 min |
| Nov 23, 3:58 PM CST | Tornado Warning | EWX | Maverick, Zavala | 62 min |
| Nov 23, 4:23 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 67 min |
| Nov 23, 4:25 PM CST | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| Nov 23, 4:58 PM CST | Tornado Warning | EWX | Zavala | 32 min |
| Nov 23, 5:08 PM CST | Tornado Warning | EWX | Maverick | 37 min |
| Nov 23, 5:17 PM CST | Tornado Warning | EWX | Frio | 58 min |
| Nov 23, 5:28 PM CST | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Nov 23, 5:32 PM CST | Tornado Warning | EWX | Zavala | 58 min |
| Nov 23, 5:36 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 54 min |
| Nov 23, 5:51 PM CST | Tornado Warning | EWX | Burnet | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.